Alert archive / Oklahoma / Freeze Warnings in 2018

Freeze Warning 9, NWS Tulsa, OK

October 20, 20186 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Oct 20, 2018, 3:57 PM CDT for 6 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 21, 2018, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2018, 3:57 PM CDT (20:57 UTC)
In effect from
Oct 21, 2018, 3:00 AM CDT
Expired
Oct 21, 2018, 8:00 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -149 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-149 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

827 
WWUS74 KTSA 202057
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
357 PM CDT Sat Oct 20 2018

ARZ001-002-010-011-OKZ055>058-063-069-210500-
/O.UPG.KTSA.FR.Y.0001.181021T0800Z-181021T1300Z/
/O.NEW.KTSA.FZ.W.0009.181021T0800Z-181021T1300Z/
Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig-
Ottawa-Delaware-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
Bartlesville, Nowata, Vinita, Miami, Grove, Jay, and Stilwell
357 PM CDT Sat Oct 20 2018

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 3 AM to 8 AM CDT Sunday. The
Frost Advisory is no longer in effect. 

* TEMPERATURE...Temperatures will fall below 32 degrees for at
  least an hour. Some locations may drop into the upper 20s. 

* Impacts...Tender vegetation will likely freeze without proper
  covering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors Saturday night.

&&

$$

ARZ019-020-OKZ060-067-210500-
/O.EXA.KTSA.FR.Y.0001.181021T0800Z-181021T1300Z/
Crawford-Franklin-Tulsa-Wagoner-
Including the cities of Van Buren, Ozark, Charleston, Tulsa, 
and Wagoner
357 PM CDT Sat Oct 20 2018

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

The National Weather Service in Tulsa has issued a Frost
Advisory, which is in effect from 3 AM to 8 AM CDT Sunday. 

* TEMPERATURE...Temperatures will fall into the lower to mid 30s 
  by Sunday morning. 

* Impacts...Sensitive outdoor plants may be killed if 
  left unprotected from the cold.

PRECAUTIONARY/PREPARED

Cover outdoor plants or bring them indoors Saturday night.

&&

$$

OKZ054-061-062-068-210500-
/O.CON.KTSA.FR.Y.0001.181021T0800Z-181021T1300Z/
Osage-Rogers-Mayes-Cherokee-
Including the cities of Pawhuska, Claremore, Pryor, and Tahlequah
357 PM CDT Sat Oct 20 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...Temperatures will fall into the lower to mid 30s 
  by Sunday morning. 

* Impacts...Sensitive outdoor plants may be killed if 
  left unprotected from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors Saturday night.

&&

$$
2 follow-up statements
458 
WWUS74 KTSA 210226
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
926 PM CDT Sat Oct 20 2018

ARZ001-002-010-011-OKZ055>058-063-069-211300-
/O.CON.KTSA.FZ.W.0009.181021T0800Z-181021T1300Z/
Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig-
Ottawa-Delaware-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
Bartlesville, Nowata, Vinita, Miami, Grove, Jay, and Stilwell
926 PM CDT Sat Oct 20 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...Temperatures just below freezing are forecast with
  some valley locations may be dropping into the upper 20s. 

* Impacts...Tender vegetation will likely freeze without proper 
  covering. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors Saturday night.

&&

$$

ARZ019-020-OKZ054-060>062-067-068-211300-
/O.CON.KTSA.FR.Y.0001.181021T0800Z-181021T1300Z/
Crawford-Franklin-Osage-Tulsa-Rogers-Mayes-Wagoner-Cherokee-
Including the cities of Van Buren, Ozark, Charleston, Pawhuska, 
Tulsa, Claremore, Pryor, Wagoner, and Tahlequah
926 PM CDT Sat Oct 20 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...Temperatures are forecast to fall into the lower 
  to mid 30s by Sunday morning. 

* Impacts...Sensitive outdoor plants may be killed if left 
  unprotected from the cold. 

PRECAUTIONARY/PREPARED

Cover outdoor plants or bring them indoors Saturday night.

&&

$$
043 
WWUS74 KTSA 211253
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
753 AM CDT Sun Oct 21 2018



ARZ001-002-010-011-OKZ055>058-063-069-211400-
/O.EXP.KTSA.FZ.W.0009.000000T0000Z-181021T1300Z/
Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig-
Ottawa-Delaware-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
Bartlesville, Nowata, Vinita, Miami, Grove, Jay, and Stilwell
753 AM CDT Sun Oct 21 2018

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures have warmed sufficiently across the area this 
morning, therefore the freeze warning will be allowed to expire.

$$

ARZ019-020-OKZ054-060>062-067-068-211400-
/O.EXP.KTSA.FR.Y.0001.000000T0000Z-181021T1300Z/
Crawford-Franklin-Osage-Tulsa-Rogers-Mayes-Wagoner-Cherokee-
Including the cities of Van Buren, Ozark, Charleston, Pawhuska, 
Tulsa, Claremore, Pryor, Wagoner, and Tahlequah
753 AM CDT Sun Oct 21 2018

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures have warmed sufficiently across the area this morning,
therefore the frost advisory will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 20, 3:49 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 20, 3:49 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
349 PM CDT Sat Oct 20 2018

.DISCUSSION...
Surface high pressure will settle across the center of the country
overnight as a shortwave digging across the Great Lakes begins to
lift out. Meanwhile a surface low off the California coast will
open up and move east into the High Plains on Wednesday. These two
features make up the most challenge for this forecast with how
cold temperatures will drop overnight and how quick the
precipitation will move through on Wednesday.

Expect very good radiational cooling to occur overnight as light
winds and clear sky accompany the surface ridge axis dropping
southeast into the Ozarks. Guidance shows lows overnight dipping
into the upper 20s for a few spots across far northeast Oklahoma
and northwest Arkansas. Have went ahead and issued a freeze
warning for those areas expecting to see at least an hour of
freezing temperatures with an expansion of the current frost
advisory southward into Green Country, mainly for the outlying
areas of Tulsa and Wagner counties. Temperatures should warm
quickly Sunday morning with all areas out of frost/freeze danger
by mid morning. Expect a cool start to the new week with highs
mostly in the lower to mid 60s. Another weak front will push into
the area on Tuesday and work to keep temperatures just below
average before a storm system arrives on Wednesday from the west.
Expect a cooler day with an increase in clouds early. Scattered
showers should move into eastern Oklahoma by afternoon Wednesday
with minimal instability keeping the thunder threat low. As it
moves east, the system will have more limited moisture to work
with so have maintained chance POPs with highest values across
northeast Oklahoma then lower values for west-central Arkansas
before ending overnight Wednesday. Southerly flow will quickly
return on the back side of the system with a surface trough
already developing along the lee of the rockies by Thursday. This
will help the week end on a warming trend with dry northwest flow
aloft keeping us dry.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   36  62  44  66 /   0   0   0   0
FSM   40  61  41  66 /   0   0   0   0
MLC   40  63  43  63 /   0   0   0   0
BVO   34  62  42  67 /   0   0   0   0
FYV   35  60  40  64 /   0   0   0   0
BYV   32  60  39  65 /   0   0   0   0
MKO   39  62  43  65 /   0   0   0   0
MIO   32  60  42  65 /   0   0   0   0
F10   38  64  42  66 /   0   0   0   0
HHW   42  62  42  62 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory from 3 AM to 8 AM CDT Sunday for OKZ054-060>062-
     067-068.

     Freeze Warning from 3 AM to 8 AM CDT Sunday for OKZ055>058-063-
     069.

AR...Frost Advisory from 3 AM to 8 AM CDT Sunday for ARZ019-020.

     Freeze Warning from 3 AM to 8 AM CDT Sunday for ARZ001-002-010-
     011.

&&

LONG TERM....24
Hazardous weather outlook, Oct 20, 12:35 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1235 PM CDT Sat Oct 20 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1235 PM CDT Sat Oct 20 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

No hazardous weather is expected through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Dry and mild weather is expected through early next week. The next
chance of rain will arrive Tuesday night into Wednesday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 11:32 PM CDTDense Fog AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more7 hr
Oct 20, 3:15 AM CDTFrost AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 5 more29 hr
Oct 20, 7:08 AM CDTDense Fog AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more3 hr

Nearby

Freeze Warnings in Oklahoma, 2018Freeze Warnings in Arkansas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.